Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 313, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 9, 2008, 11:53 PM EDT for Gilmer County, Murray County, Georgia. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2008, 11:53 PM EDT (03:53 UTC)
- Expired
- Jun 10, 2008, 12:28 AM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Gilmer County, GA, Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 129 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 12:00 AM EDT | TSTM WND DMG | Carters, GA | NUMEROUS TREES DOWN IN THE CARTERS LAKE AREA. ONE HOUSE WAS STRUCK BY LIGHNING IN THIS AREA. |
| Jun 10, 12:10 AM EDT | TSTM WND DMG | 10 Nw Ellijay, GA | 6 TO 10 TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 100353
SVRFFC
GAC123-213-100445-
/O.NEW.KFFC.SV.W.0313.080610T0353Z-080610T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1153 PM EDT MON JUN 9 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GILMER COUNTY IN NORTH CENTRAL GEORGIA
EASTERN MURRAY COUNTY IN NORTHWEST GEORGIA
* UNTIL 1245 AM EDT
* AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF RAMHURST...MOVING NORTH AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
MOUNTAIN STATE PARK...CHATSWORTH AND CRANDALL.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3485 8462 3485 8456 3460 8458 3460 8470
3462 8472 3461 8475 3462 8476 3461 8476
3461 8478 3486 8482 3491 8462
TIME...MOT...LOC 0353Z 177DEG 24KT 3466 8468
$$3 follow-up statements
000
WWUS52 KFFC 100406
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1206 AM EDT TUE JUN 10 2008
GAC123-213-100445-
/O.CON.KFFC.SV.W.0313.000000T0000Z-080610T0445Z/
GILMER GA-MURRAY GA-
1206 AM EDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR EASTERN MURRAY AND NORTHWESTERN GILMER COUNTIES...
AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED 1 MILE
EAST OF RAMHURST...MOVING NORTH AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
MOUNTAIN STATE PARK...CHATSWORTH...ETON AND CRANDALL.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3485 8462 3485 8456 3481 8457 3480 8456
3468 8457 3466 8476 3486 8482 3491 8462
TIME...MOT...LOC 0406Z 177DEG 21KT 3473 8469
$$000
WWUS52 KFFC 100413
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 AM EDT TUE JUN 10 2008
GAC123-100422-
/O.CAN.KFFC.SV.W.0313.000000T0000Z-080610T0445Z/
GILMER GA-
1212 AM EDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GILMER COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3485 8462 3476 8464 3475 8478 3477 8479
3486 8482 3491 8462
TIME...MOT...LOC 0412Z 200DEG 10KT 3483 8476
$$
GAC213-100445-
/O.CON.KFFC.SV.W.0313.000000T0000Z-080610T0445Z/
MURRAY GA-
1212 AM EDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR CENTRAL MURRAY COUNTY...
AT 1210 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED NEAR ETON...MOVING NORTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRANDALL.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3485 8462 3476 8464 3475 8478 3477 8479
3486 8482 3491 8462
TIME...MOT...LOC 0412Z 200DEG 10KT 3483 8476
$$000
WWUS52 KFFC 100428
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1228 AM EDT TUE JUN 10 2008
GAC213-100438-
/O.CAN.KFFC.SV.W.0313.000000T0000Z-080610T0445Z/
MURRAY GA-
1228 AM EDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MURRAY COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...STRONG GUSTY
WINDS UP TO 50 MPH...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL
POSSIBLE WITH THIS STORM.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3485 8462 3476 8464 3475 8478 3477 8479
3486 8482 3491 8462
TIME...MOT...LOC 0428Z 200DEG 10KT 3487 8474
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 9:50 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 9, 9:50 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 950 PM EDT MON JUN 9 2008 .UPDATE... OUTFLOW BOUNDARIES AND GULF SEA BREEZE COULD TAP RESIDUAL INSTABILITY FOR A WHILE LONGER TONIGHT. NO CHANGES TO CURRENT FORECAST PLANNED. && (PREVIOUS DISCUSSION...) .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... LARGE HEAT RIDGE THAT HAS DOMINATED THE AREA FOR THE PAST SEVERAL DAYS WILL SOON SLIDE EAST...AS CAN BE INFERRED FROM WEAK HEIGHT FALLS THROUGHOUT THE RIDGE ON THE 12Z 500MB ANALYSIS. NEXT SYSTEM GEARING UP IN THE PLAINS WILL AFFECT THE SOUTHEAST TOWARD MIDWEEK. IN THE MEANTIME...SOUTHERLY FLOW AROUND THE PERIPHERY OF THE RETREATING SURFACE HIGH WILL CONTINUE TO ALLOW THESE ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS TO DEVELOP...ESPECIALLY IN WEST AND NORTH GEORGIA AIDED BY OROGRAPHIC LIFT. GFS IS...AS USUAL...LADEN WITH CONVECTIVE FEEDBACK AS THE FRONT PROGRESSES EAST. THE SYSTEM MAY BE TOO DEEP BECAUSE OF THIS AND AS A RESULT HAVE TAKEN A COMPROMISE BETWEEN THE GFS AND THE NAM WITH BOTH POPS AND TEMPS. GFS POPS NOT AS HIGH AS NAM POPS AS THE FRONT MOVES THROUGH...THINK THAT CONTINUED LATENT HEAT BOMBS ARE FOCUSING MOISTURE AWAY FROM THE SOUTHEAST AND THAT NAM MAY HAVE A BETTER HANDLE ON QPF AND AREAL COVERAGE OF POPS. AFTER FRONT MOVES THROUGH...RIDGE BUILDS BACK IN ALOFT WEDNESDAY INTO WEDNESDAY NIGHT OVER THE EASTERN THIRD OF THE COUNTRY. LARGE UPPER LOW DEVELOPING OVER THE ROCKIES COMBINED WITH LOW OVER SOUTHEAST CANADA PUTS THE GREAT LAKES IN A CONFLUENT ZONE ALLOWING A SURFACE HIGH TO DEVELOP IN THIS AREA. CONSISTENT SOUTHERLY FLOW OVER THE SOUTHEAST KEEPS US IN A MOIST REGIME FOR THE END OF THE SHORT-TERM...ALLOWING POPS TO REMAIN IN THE FORECAST. .LONG TERM /THURSDAY THROUGH MONDAY/... HIGH PRESSURE RIDGING DOWN THE EASTERN SEABOARD AT THE BEGINNING OF THE EXTENDED IN A WEAK CAD-LOOKALIKE SETUP WILL BRING TEMPERATURES OUT OF THE 90S AND BACK INTO THE 80S ACROSS MOST OF THE AREA...DESPITE THE STRONG RIDGE ALOFT. EXTENDED MODELS IN DECENT AGREEMENT ON THIS PATTERN FOR THE MOST PART. STRONG LOW IN THE NORTHERN PLAINS PUSHES A COLD FRONT THROUGH THE CENTRAL PLAINS TOWARD THE WEEKEND...BUT THE ECMWF IS MUCH WEAKER ON THIS THAN THE GFS...KEEPING THE UPPER RIDGE MUCH STRONGER AND DELAYING THE FRONTAL PASSAGE. VERY LITTLE CONFIDENCE IN THE EXTENDED SOLUTION BASED ON THESE DIFFERENCES...BUT IN ANY EVENT WE SHOULD SEE A RETURN TO CLOSER-TO-NORMAL TEMPERATURES WITH INCREASED CHANCES OF PRECIPITATION. && .FIRE WEATHER... NO CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED OVER THE NEXT SEVERAL DAYS AS A WEAK COLD FRONT MOVES THROUGH THE AREA. && .AVIATION... EXCEPT WHERE ISOLATED THUNDERSTORMS OCCUR THERE SHOULD BE NO CLOUDS OR RESTRICTION TO VISIBILITY OF OPERATIONAL SIGNIFICANCE FOR MUCH OF THE NIGHT. IN THE PREDAWN HOURS A FEW LOCATIONS SHOULD SEE HAZE/FOG WITH VISIBILITY IN THE 4 TO 6 MILE RANGE SIMILAR TO THE PREVIOUS NIGHT. LOWEST VISIBILITIES WILL LIKELY BE IN RIVER VALLEYS AND IN AREAS THAT DO SEE EVENING PRECIPITATION. THE GULF SEA BREEZE LOOKS LIKE IT MAY PROVIDE A FOCUS FOR EVENING PRECIP THAT WILL COME CLOSE TO KCSG. WILL PLAY FOR SCATTERED LOW CLOUDS THERE VERY LATE TONIGHT WITH THE INJECTION OF BOUNDARY LAYER MOISTURE IN THAT IMMEDIATE AREA. AN INCREASE IN MOISTURE AT MULTIPLE LEVELS WITH TIME THROUGH THE NEXT 24 HOURS SHOULD LEAD TO SCATTERED TO BROKEN CLOUDS AROUND 4 THOUSAND TO 6 THOUSAND FEET...AND AT ROUGHLY AROUND 10 THOUSAND FEET AND AT THE CIRRUS LEVEL DURING THE DAY TUESDAY. LOOKING FOR SKY CONDITIONS TO VARY THROUGH THE DAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 96 67 91 68 / 10 30 20 40 30 ATLANTA 74 90 70 90 70 / 20 30 20 40 30 BLAIRSVILLE 65 86 62 84 64 / 20 30 20 40 40 CARTERSVILLE 68 92 65 91 67 / 30 40 20 40 30 COLUMBUS 73 93 71 92 71 / 20 30 20 40 30 GAINESVILLE 72 91 68 89 68 / 20 30 20 40 30 MACON 71 95 69 95 70 / 10 30 20 30 30 ROME 69 92 68 91 69 / 30 40 20 40 30 PEACHTREE CITY 68 90 66 90 66 / 20 30 20 40 30 VIDALIA 71 93 69 94 68 / 5 20 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP/15
Hazardous weather outlook, Jun 9, 7:45 PM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 745 PM EDT MON JUN 9 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 745 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS EXPECTED THIS EVENING ACROSS NORTH AND WEST CENTRAL GEORGIA. .SYNOPSIS... HIGH PRESSURE OFF THE EAST COAST OF FLORIDA WILL GRADUALLY WEAKEN. A COLD FRONT FROM INDIANA TO TEXAS IS MOVING SLOWLY TOWARD GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM DEVELOPMENT WILL BE CLOUD TO GROUND LIGHTNING. .DISCUSSION... INCREASING SOUTHERLY FLOW AHEAD OF THE APPROACHING COLD FRONT IS BRINGING GULF MOISTURE INTO OUR AREA. ISOLATED THUNDERSTORMS DEVELOPED IN THE HEAT OF THE AFTERNOON AND WILL CONTINUE INTO THE EVENING UNTIL MUCH OF THAT HEAT DISSIPATES. LIFTED INDICES IN THE MINUS 2 TO MINUS 5 RANGE SUGGEST FAIRLY ROBUST UPDRAFTS...SO A FEW EVENING THUNDERSTORMS MAY PRODUCE INTENSE CLOUD TO GROUND LIGHTNING AND EVEN SOME HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 9, 11:20 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1120 PM EDT MON JUN 9 2008 GAZ052-100345- 1120 PM EDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN HEARD COUNTY UNTIL 1145 PM EDT... AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES WEST OF FRANKLIN...MOVING NORTH AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HEARD COUNTY THROUGH 1145 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FRANKLIN...SIMPSON AND CENTRALHATCHEE.
Local storm report, Jun 9, 11:29 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1129 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 1 SW LA GRANGE 33.03N 85.05W
06/09/2008 E0.75 INCH TROUP GA PUBLIC
&&
TDPLocal storm report, Jun 9, 11:31 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1131 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL CARTERSVILLE 34.17N 84.80W
06/09/2008 E0.25 INCH BARTOW GA PUBLIC
PEA SIZED HAIL ALONG WITH STRONG WINDS, POWER OUTAGE.
&&
SBKLocal storm report, Jun 9, 11:42 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG POWDER SPRINGS 33.87N 84.68W
06/09/2008 COBB GA COUNTY OFFICIAL
DOWNED POWER LINES DOWN AT MIDWAY ROAD AND DUE WEST ROAD.
1040 PM TSTM WND DMG DOUGLASVILLE 33.75N 84.75W
06/09/2008 DOUGLAS GA TRAINED SPOTTER
NUMEROUS POWERLINES DOWN ACROSS THE COUNTY.
&&
SBKSpecial weather statement, Jun 9, 11:42 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1142 PM EDT MON JUN 9 2008 GAZ005-007-012-100415- 1142 PM EDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN NORTHEASTERN GORDON...WESTERN GILMER AND SOUTHERN MURRAY COUNTIES UNTIL 1215 AM EDT... AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARTERS...MOVING NORTH AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS GORDON...GILMER AND MURRAY COUNTIES THROUGH 1215 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE OAKMAN...CARTERS... RAMHURST...FORT MOUNTAIN STATE PARK AND ETON.
Special weather statement, Jun 9, 11:52 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1152 PM EDT MON JUN 9 2008 GAZ042-100415- 1152 PM EDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN CARROLL COUNTY UNTIL 1215 AM EDT... AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR LOWELL...MOVING NORTH AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CARROLL COUNTY THROUGH 1215 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TYUS...LOWELL...ROOPVILLE...CLEM...BURWELL... CARROLLTON...JOHN TANNER STATE PARK...BOWDEN JUNCTION...VILLA RICA AND MOUNT ZION.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:34 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 41 min |
| Jun 9, 9:30 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 45 min |
| Jun 9, 10:12 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton, Paulding | 48 min |
| Jun 9, 10:38 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 38 min |
| Jun 10, 2:34 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.